The following case is reported because it represents a rare phenomenon previously described as a complication of sulfonamide therapy and as a potential source of error in blood typing.
A 23 year old soldier was admitted on January 7, 1945 with a gunshot wound through the left abdomen. Laparotomy revealed transsection of the jejunum in two places and a perforation of the stomach. The exit wound was in the left lumbar region. The perforations of the stomach were sutured, the involved jejunum resected, and an end-to-end anastomosis done. Approximately 2,000 c.c. of blood were found in the peritoneal cavity. Four
Learn more about subscription options.
Register Now for a free account.
LEVISON W. ACUTE HEMOLYTIC ANEMIA WITH AUTO-AGGLUTINATION FOLLOWING SULFONAMIDE THERAPY(ACUTE HEMOLYTIC ANEMIA WITH AUTO-AGGLUTINATION FOLLOWING SULFONAMIDE THERAPY*). Ann Intern Med. 1947;27:1034–1036. doi: 10.7326/0003-4819-27-6-1034
Download citation file:
Published: Ann Intern Med. 1947;27(6):1034-1036.
Hematology/Oncology, Red Cell Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only